Jan 7, 2008
I have been HIV+ for over 20 years. Am currently on Truvada, Lexiva and Norvir. Viral load undectable and T cells over 900. Lately have been experiencing yellow/orange colored stools...no diarrhea. Recent abdominal ct scan came back negative. Could meds be causing this? No diet changes recently.
Response from Dr. Henry
I have not seen any of my patients who developed yellow/orange stools on Lexiva/r + Truvada.
Orange stools can be caused by a number of foods such as: Any food with artificial yellow or orange coloring Carrots Cilantro Collard greens Fresh thyme Kale Sweet potatoes Spinach Turnip greens Winter squash
Yellow stool can be caused by a variety of problems often linked to abnormal levels of bilirubin due to gallbladder, pancreas, liver, or biliary tree problems.
A thorough history and physical examination by your primary care doc or HIV specialist is important to sort out the possible causes and develop recommendations if further tests are necessary. If any reader has developed yellow/orange stools on Lexiva/ritonavir + Truvada please post! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Positive Person Get The Shingles Vaccination?
- What Physical Effects Does Hiv Have On A Person?
- How Long After Sex Can Hiv Or Aids Be Detected In A Blood Test?
- I'm Scared I Might Have Hiv
- If I Don't Hear Back From My Doctor About My Hiv Test Results Is It Negative?
- Being Hiv Positive And Getting Very Skinny
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.